# SDR CA100625006

- Difficulty date: June 23, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Cessna 152
- Aircraft time: 14,050 hours
- Engine: Lyc O235L2C
- Propeller: Mcauly 1A103TCM
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Housing
- Part number: 5578642
- Condition: Cracked
- Location: Filter Adapter
- Part time: 844 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

ACFT WAS SNAGGED BY PILOT DURING WALK AROUND, DUE TO OIL LEAKING FROM THE BOTTOM OF THE ENGINE COWL.  THE COWL WAS REMOVED BY MX AND THE SUSPECTED CAUSE OF THE OIL LEAK WAS TRACED TO THE OIL FILTER ADAPTER HSG.  THE HSG WAS REMOVED AND INSPECTED AND NO DEFECTS WERE FOUND.  THE HSG WAS INSTALLED USING NEW GASKETS AND DURING THE GROUND RUN (AFTER INSTALLATION), THE ACFT CONTINUED TO LEAK OIL.  THE OIL LEAK WAS STILL APPARENT AT THE ADAPTER HSG.   THE ENGINE WAS REMOVED FROM THE ACFT TO ALLOW A CLOSER INSP OF THE HSG AND ACCESSORY CASE.  WITH THE ENGINE REMOVED AND THE ADAPTER HSG BOLTS STILL TORQUED, A HAIRLINE CRACK WAS VISIBLE ABOVE THE RT LOWER ATTACHMENT BOLT.  ONCE THE TORQUE ON THE BOLTS WAS REMOVED, THE CRACK WAS NO LONGER VISIBLE.  THERE IS NO MX RECORD OF THIS PART BEING REMOVED SINCE THE ENGINES LAST O/H.  ALTHOUGH THE CRACK APPEARED SMALL ON THE LAST GROUND RUN WHICH MAY A BEEN 1 MINUTE IN DURATION THE ACFT LOST APPROX 3 QTS OF OIL.
